Venous thromboembolism is a potentially life-threatening condition that has been associated with clozapine, although the available evidence does not allow a causal independent effect to be established with certainty. This narrative review analyzed the relationship between the two, including possible pathophysiological mechanisms and their clinical implications. Repeated signals of an association between clozapine and thromboembolic events have been reported; however, the magnitude of the risk and its independent causal contribution remain uncertain. Clinical management is complicated by diagnostic barriers, the lack of specific tools for risk stratification in psychiatric patients, and uncertainty regarding the optimal duration of anticoagulant therapy. Although causality has not been fully established, the evidence supports individualized risk assessment, close monitoring, and a balanced approach to thrombotic and psychiatric risks.
No takes yet. Share an insight, caveat, or question.
López-Trujillo et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: